High Wind, Upper Snake River Plain
- When
- July 7, 12:00 PM MST to 4:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
Strong winds behind a front occurred across the Upper Snake River Plain with sustained winds of 40 knots with gusts up to 54 knots.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Strong winds behind a front occurred across the Upper Snake River Plain with sustained winds of 40 knots with gusts up to 54 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 7, 2:40 AM MST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 340 AM MDT WED JUL 7 2004 .DISCUSSION... MODELS APPEAR TO BE ON TRACK WITH TIMING OF COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS AFTERNOON. WIND SPEEDS HAVE INCHED UP A LITTLE BIT FOR THE PAST COUPLE OF MODEL RUNS WHICH PLACES THE UPPER SNAKE PLAIN INTO THE WIND ADVISORY CATEGORY. STRONGEST WINDS ARE CENTERED AROUND 21Z PER MESOETA. CONTINUED WITH THE LOW THREAT OF THUNDERSTORMS OVER AND NEAR HIGHER TERRAIN THROUGH THIS EVENING. DRIER AND MORE STABLE AIR MOVES IN BEHIND THE FRONT LATE TONIGHT THROUGH THURSDAY ALONG WITH SEVERAL DEGREES OF COOLING. THEN THE UPPER FLOW TURNS FROM A COOLER W-NW DIRECTION TO A WARMER SW DIRECTION LEADING TO WARMER TEMPERATURES FROM FRIDAY THROUGH THE REMAINDER OF THE EXTENDED. VALLEY TEMPERATURES WILL PROBABLY BE NEAR 90 BY EARLY NEXT WEEK. FOR THE MOST PART...IT WILL REMAIN DRY BUT IN THIS PATTERN A LOW THREAT OF THUNDERSTORMS IS POSSIBLE OVER THE CENTRAL MOUNTAINS. MADE VERY FEW CHANGES TO THE FORECAST WHICH INCLUDED RAISING TEMPS A COUPLE OF DEGREES. && .PIH WATCHES/WARNING/ADVISORIES...A WIND ADVISORY HAS BEEN ISSUED. PLEASE REFER TO THE LATEST BOINPWPIH FOR DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED JUL 07 2004 IDZ017>023-031-032-081200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT WED JUL 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A WIND ADVISORY IS IN EFFECT FOR THE UPPER SNAKE RIVER PLAIN. SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. SEE THE LATEST WIND ADVISORY BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414427.